MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TC PRIM TIBIAL INSERT TC CR STAND 6/11; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENT,POLY/METAL/POLY

SMITH & NEPHEW ORTHOPAEDICS AG TC PRIM TIBIAL INSERT TC CR STAND 6/11; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENT,POLY/METAL/POLY
Catalog Number 75005997
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery of the tibial insert tc cr stand 6/11.
 
Additional Manufacturer Narrative
Results of investigation: a revision surgery was reported due to the loosening of a tc primary insert.The reported pe insert was returned.Wear patches are observed on the articulating surface of the insert (both condyles).Weak yellow discolorations are observed on the underside of the insert.The yellow discoloration are roughly located vertically under the wear patches.Scratches and dents typical of the explantation procedure are observed.A review of the production documentation did not detect any deviation from the standard manufacturing processes.No similar complaint was reported for this batch of products.No medical documents were communicated.Based on the available information, the root cause of the reported issue remains undetermined.There is however to the best of our knowledge no indication that the device failed to meet specifications at the time of manufacturing.No further actions have been initiated.If additional information becomes available in the future this investigation will be reopened.

Brand Name
TC PRIM TIBIAL INSERT TC CR STAND 6/11
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENT,POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar, 06340
SZ  06340
MDR Report Key7844471
Report Number1020279-2018-01696
Device Sequence Number2468932
Product Code JWH
UDI-Device Identifier07611996008708
UDI-Public07611996008708
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K000666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number75005997
Device Lot Number0510.13.5618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date12/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR